MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS
Model Number FG-52D
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during preparation for an unspecified procedure, the catheter was broken at the top of the handle and the basket could not be retracted or extended.Two additional devices were opened and tested with the same result.There was no effect on the patient due to the event.This report is for the second device.The first device is being reported on the medwatch with patient identifier (b)(6).The third device is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.Inspection and testing found the basket could not be closed due to a broken/kinked outer sheath.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Additional Manufacturer Narrative
H4: from the lot number provided the manufacturing date was in february 2021 however the exact date could not be provided.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A device of a similar lot was used for replication testing where: 1.Open the basket.2.Coil the insert portion twice and make it smaller than 15 cm in diameter.3.Operate (open and close) the basket repeatedly. the tube of the subject device was winding at 70-80 cm from the distal end.The winding tube had four waves.Therefore, the procedure was as follows: 1.Open the basket.2.Wrap the tube around the pen 4 times at 70¿80 cm from the distal end of the tube.3.Operate (open and close) the basket repeatedly. the basket was opened and closed 10 times according to each procedure.However, deformation or compressive buckling of the tube did not replicate.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Due to the following reasons stated below, the exact cause of the reported phenomenon (the blue catheter is broken at the top of the handle.As a result, the basket could no longer be retracted/extended) could not be determined.·replication testing was implemented.However, deformation or compressive buckling of the tube did not replicate.·the details surrounding the event were unknown.·since no abnormalities were detected in the dhr, it is inferred that the subject device did not have abnormalities.The following is included in the instructions for use (ifu): "do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion." "never use excessive force to open or close the grasping portion.This could damage the instrument." olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15411422
Report Number9614641-2022-00301
Device Sequence Number20243831
Product Code EOQ
UDI-Device Identifier04953170375057
UDI-Public04953170375057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-52D
Device Lot Number12K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown